Motherly Worries: Rogaine and Side-Effects
Just wanted to drop in to note a funny conversation with my mom today.
My mom just finished listening to a radio broadcast about rogaine which I have been taking to combat my unfortunate hereditary hair-loss (in which I thought about getting a hair transplant if it gets bad enough or I can’t get a decent cut that fits my face-shape).
Aside: Although I’m far from becoming bald, I certainly notice having “less hair” than I used to. Obviously my first approach was to seek my doctor in which he reported there were no abnormalities with my body. Phew! He recommended if I really cared that much about my hair (which I really don’t, but my girlfriend does), then to start on this topical cream. I’ll tell you, it isn’t comfortable either and causes a bunch of reactions like itchy scalp, flaking and signs of dandruff, all quite embarrassing… for the sake of her – bleh, the things us guys do for women, LOL.
Anyways, she came to me very worried, indicating to me that it would affect my ability to “have babies.” My mom is one of those people that will “half listen” to a story and “half not”… and she’ll always pick things out and turn it into a worst-case scenario. She came to me and told me after my year of using it, she wanted to me to stop because she was worried I wouldn’t be able to have kids. She knows that I “plan” to have kids and she warned that if I still wanted them, that I should stop using it. I smacked my face and I told her that using rogaine doesn’t reduce sperm count, it may (MAY – keyword) cause a reduction in sex drive as well as the inability to maintain an erection but does not necessarily cause the “inability to have kids.” My mom grew up in a very old-fashion family where sex was not a common topic and where her exposure to “facts” of about sex may not be very high. For those who do not know, it is actually possible to ejaculate without having an erection. On that note, it also means it is possible for a guy who has erection-issues to still possibly cause conception as long as his sperm-count is not an issue. Although I certainly wouldn’t want myself not to be able to maintain an erection, my mom also needs to clear up the facts as well 😛
Obviously the conversation ended there, but rest assured, I don’t appear to have any problem with my sex-drive. Speaking of which, even if it did reduce it a bit, I really wouldn’t mind, LOL. I’m a 2x-year old guy, do you really think I have a problem with a lack of sex-drive? My greater problem would be having too much versus not enough 😆 From what I recall, this is probably one of the most annoying thing about being a guy! Furthermore, I don’t appear to have a problem maintaining an erection and yes, spontaneous erections are not fun either. Getting a few less of these wouldn’t kill me, nor my to-be-kids…. Anyways, if these side-effects do become apparent one day, stopping it for 2 weeks to a month seems to clear up any sexual dysfunction issues from using rogaine.
Don’t worry mom, you’ll have grandchildren one day….. HAHA 😀 Oh mom… poor mom….
Posted on May 30, 2010, in Personal, TMI Corner and tagged Ejaculate, Ejaculation, Erection, Funny, Hair Loss, Laugh, Minoxidil, Mom, Mother, Penis, Rogaine, Sex, Sex Drive, Side Effects, Sperm. Bookmark the permalink. 6 Comments.